Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Existence theorems for Pareto optimization; multivalued and Banach space valued functionals


Authors: L. Cesari and M. B. Suryanarayana
Journal: Trans. Amer. Math. Soc. 244 (1978), 37-65
MSC: Primary 49A36; Secondary 90A14
MathSciNet review: 506609
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Existence theorems are obtained for optimization problems where the cost functional takes values in an ordered Banach space. The order is defined in terms of a closed convex cone in the Banach space; and in this connection, several relevant properties of cones are studied and they are shown to coincide in the finite dimensional case. The notion of a weak (Pareto) extremum of a subset of an ordered Banach space is then introduced. Existence theorems are proved for extrema for Mayer type as well as Lagrange type problems-in a manner analogous to and including those with scalar valued cost. The side conditions are in the form of general operator equations on a class of measurable functions defined on a finite measure space. Needed closure and lower closure theorems are proved. Also, several analytic criteria for lower closure are provided. Before the appendix, several illustrative examples are given. In the appendix, a criterion (different from the one used in main text) is given and proved, for the Pareto optimality of an element.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49A36, 90A14

Retrieve articles in all journals with MSC: 49A36, 90A14


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1978-0506609-1
PII: S 0002-9947(1978)0506609-1
Article copyright: © Copyright 1978 American Mathematical Society